Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 25, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 7, 2011, 3:27 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 8, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 3:27 PM CDT (20:27 UTC)
- In effect from
- May 8, 2011, 12:00 PM CDT
- Expired
- May 8, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5567 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS84 KAMA 072027 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT SAT MAY 7 2011 OKZ001>003-TXZ001>020-080930- /O.UPG.KAMA.FW.A.0023.110508T1600Z-110509T0200Z/ /O.NEW.KAMA.FW.W.0025.110508T1700Z-110509T0200Z/ /O.NEW.KAMA.FW.A.0024.110509T1600Z-110510T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 PM CDT SAT MAY 7 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED MIDDAY SUNDAY THROUGH EARLY SUNDAY EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED LATE MONDAY MORNING THROUGH MONDAY EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE 2 TO 7 PERCENT ACROSS ALL OF THE PANHANDLES ON BOTH SUNDAY AND MONDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND MIDDAY SUNDAY...THEN CONTINUE THROUGH EARLY SUNDAY EVENING. CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP LATE MONDAY MORNING...THEN CONTINUE THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
5 follow-up statements
027 WWUS84 KAMA 080844 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 344 AM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-082100- /O.CON.KAMA.FW.W.0025.110508T1700Z-110509T0200Z/ /O.CON.KAMA.FW.A.0024.110509T1600Z-110510T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 344 AM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED TODAY. TOMORROW...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR OR BELOW 5 PERCENT BOTH DAYS. IN ADDITION...THERE WILL BE VERY POOR RECOVERY OF RELATIVE HUMIDITY VALUES TONIGHT...WITH SOME LOCATIONS ONLY SEEING MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 20 AND 25 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND MIDDAY TODAY. WINDS WILL DIMINISH AROUND SUNSET THIS EVENING...THOUGH LOW RELATIVE HUMIDITY VALUES WILL REMAIN QUITE LOW THROUGH THE OVERNIGHT HOURS. WINDS WILL INCREASE...AND CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP BY LATE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
372 WWUS84 KAMA 081554 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1054 AM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-090400- /O.CON.KAMA.FW.W.0025.110508T1700Z-110509T0200Z/ /O.CON.KAMA.FW.A.0024.110509T1600Z-110510T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1054 AM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP AROUND NOON TODAY...THEN CONTINUE THROUGH SUNSET THIS EVENING BEFORE DIMINISHING. ON MONDAY...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY LATE MORNING INTO THE EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR OR BELOW 5 PERCENT BOTH TODAY AND MONDAY. IN ADDITION...THERE WILL BE VERY POOR RECOVERY OF RELATIVE HUMIDITY VALUES TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 25 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND MIDDAY TODAY. WINDS WILL DIMINISH AROUND SUNSET THIS EVENING...THOUGH LOW RELATIVE HUMIDITY VALUES WILL REMAIN QUITE LOW THROUGH THE OVERNIGHT HOURS. WINDS WILL INCREASE AND CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY REDEVELOP BY LATE MONDAY MORNING... CONTINUING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
477 WWUS84 KAMA 081848 AAB RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 148 PM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-090700- /O.CON.KAMA.FW.W.0025.000000T0000Z-110509T0200Z/ /O.CON.KAMA.FW.A.0024.110509T1600Z-110510T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 148 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH SUNSET THIS EVENING BEFORE DIMINISHING. ON MONDAY...SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY LATE MORNING INTO THE EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE NEAR OR BELOW 5 PERCENT BOTH TODAY AND MONDAY. IN ADDITION...THERE WILL BE VERY POOR RECOVERY OF RELATIVE HUMIDITY VALUES TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 10 AND 25 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 9 PM THIS EVENING. WINDS WILL DIMINISH AROUND SUNSET THIS EVENING... THOUGH RELATIVE HUMIDITY VALUES WILL REMAIN QUITE LOW THROUGH THE OVERNIGHT HOURS. WINDS WILL INCREASE AND CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY REDEVELOP BY LATE MONDAY MORNING... CONTINUING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
910 WWUS84 KAMA 082021 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-090830- /O.UPG.KAMA.FW.A.0024.110509T1600Z-110510T0300Z/ /O.NEW.KAMA.FW.W.0026.110509T1600Z-110510T0300Z/ /O.NEW.KAMA.FW.A.0025.110510T1700Z-110511T0200Z/ /O.CON.KAMA.FW.W.0025.000000T0000Z-110509T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 321 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH SUNSET THIS EVENING BEFORE DIMINISHING. ON MONDAY...SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED LATE MORNING INTO THE EARLY EVENING HOURS. ON TUESDAY...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 2 TO 5 PERCENT CAN BE EXPECTED BOTH TODAY AND MONDAY. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT ARE LIKELY ON TUESDAY. IN ADDITION...THERE WILL BE VERY POOR RECOVERY OF RELATIVE HUMIDITY VALUES TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 20 PERCENT. POOR RECOVERY OF HUMIDITY VALUES CAN ALSO BE EXPECTED MONDAY NIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 20 AND 40 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH 9 PM THIS EVENING BEFORE WINDS DIMINISH BELOW 20 MPH. CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP BY LATE MONDAY MORNING... CONTINUING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN TUESDAY AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
279 WWUS84 KAMA 090204 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 904 PM CDT SUN MAY 8 2011 OKZ001>003-TXZ001>020-091300- /O.EXP.KAMA.FW.W.0025.000000T0000Z-110509T0200Z/ /O.CON.KAMA.FW.W.0026.110509T1600Z-110510T0300Z/ /O.CON.KAMA.FW.A.0025.110510T1700Z-110511T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 904 PM CDT SUN MAY 8 2011 ...RED FLAG WARNING EXPIRED AT 9 PM CDT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE RED FLAG WARNING EXPIRED AT 9 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED LATE MONDAY MORNING INTO THE EARLY MONDAY EVENING. ON TUESDAY...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 2 TO 5 PERCENT CAN BE EXPECTED ON MONDAY. MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT ARE LIKELY ON TUESDAY. IN ADDITION...THERE WILL BE VERY POOR RECOVERY OF RELATIVE HUMIDITY VALUES TONIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 8 AND 20 PERCENT. POOR RECOVERY OF HUMIDITY VALUES CAN ALSO BE EXPECTED MONDAY NIGHT WITH MAXIMUM RELATIVE HUMIDITY VALUES BETWEEN 20 AND 40 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY LATE MONDAY MORNING...CONTINUING THROUGH MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AGAIN TUESDAY AFTERNOON INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KNS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 12:37 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 7, 12:37 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1237 PM CDT SAT MAY 7 2011
.AVIATION...
VFR CONDITIONS THE NEXT 24 HOURS WITH LITTLE IN THE WAY OF CLOUD
COVER. SFC TROUGH HAS MOVED THROUGH THE PANHANDLES...WITH NORTHWEST
WINDS AT THE TERMINALS. WINDS WILL VEER AROUND TO THE SOUTHEAST AND
THEN SOUTH SOUTHWEST AS TROUGH REDEVELOPS TONIGHT INTO SUNDAY.
THESE SOUTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS BY 18Z SUNDAY.
&&
.PREV DISCUSSION... /ISSUED 1130 AM CDT SAT MAY 7 2011/
..NEAR RECORD HIGH TEMPERATURES EXPECTED TODAY...
UPDATE...
LOWERED TODAY/S HIGHS SLIGHTLY NORTHEAST OF A BOISE CITY TO WHEELER
LINE. MADE VERY SMALL ADJUSTMENTS TO HOURLY TEMPERATURES...DEWPOINTS...
AND WINDS THIS AFTERNOON AND EVENING.
DISCUSSION...
UNSEASONABLY HOT AND DRY CONDITIONS CAN BE EXPECTED THIS AFTERNOON.
WITH FULL SUN AND LIGHT WINDS...GENERALLY LESS THAN 15 MPH...GOOD
HEATING CAN BE EXPECTED THIS AFTERNOON WITH HIGHS MAINLY IN THE 90S.
A WEAK SURFACE TROUGH/BOUNDARY WAS LOCATED NEAR A BOOTLEG TO
WELLINGTON LINE AS OF 1115 AM. THIS TROUGH WILL SLOWLY PUSH
NORTHEAST THIS AFTERNOON.
LOWERED HIGHS SLIGHTLY ACROSS THE NORTHEAST PANHANDLES THIS AFTERNOON AS
HIGHER DEWPOINTS...IN THE 40S AND LOWER 50S...ALONG WITH NORTHEAST
WINDS...MAY LIMIT MIXING SLIGHTLY AND KEEP TEMPERATURES SLIGHTLY COOLER
THAN PREVIOUSLY FORECAST.
THINK TODAY/S RECORD HIGHS AT BORGER AND DALHART...95 AND 93
RESPECTIVELY...MAY BE IN JEOPARDY...WHILE AMARILLO/S RECORD OF 97
WILL PROBABLY NOT BE REACHED TODAY. THINK HIGHS WILL BE VERY CLOSE TO
THE CENTURY MARK ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE INCLUDING
CLARENDON AND WELLINGTON.
BELIEVE DRY CONDITIONS WILL PREVAIL THIS AFTERNOON...THOUGH A FEW
MODELS INCLUDING THE 12Z NAM HINTED AT POSSIBLE ISOLATED
CONVECTION/THUNDERSTORM DEVELOPMENT OVER THE WEST OKLAHOMA PANHANDLE
BETWEEN 4 AND 10 PM. WITH STRONG CAPPING AND LACK OF FORCING...DID
NOT INCLUDE RAIN CHANCES AT THIS TIME.
PRODUCTS HAVE BEEN UPDATED.
MBS
PREV DISCUSSION... /ISSUED 634 AM CDT SAT MAY 7 2011/
AVIATION...
SFC TROF HAS MOVED THRU KGUY AND KDHT AND WILL SLIDE PAST KAMA AROUND
14Z TO 15Z THIS MORNING...RESULTING IN A WSHFT TO THE NW. EXPECT
THESE WINDS TO EVENTUALLY BECOME SE AND THEN SW DURG THIS TAF CYCLE
AS SFC TROF REDEVELOPS WWD IN RESPONSE TO FALLING PRESSURES LATER
THIS AFTERNOON AND TONIGHT. SOME HIGH LEVEL CLOUDS ON OCCASION. VFR
CONDITIONS NEXT 24 HOURS.
ANDRADE
PREV DISCUSSION... /ISSUED 403 AM CDT SAT MAY 7 2011/
DISCUSSION...
THE APPROACHING SURFACE LOW WILL QUICKLY SHIFT WINDS BACK TO
SOUTHERLY...THOUGH THE WINDS SHOULD REMAIN LIGHT...LESS THAN 15KT.
THIS WILL SET THE STAGE FOR A VERY DEEP MIXING LAYER TODAY...LEADING
TO A VERY WARM DAY...POSSIBLY SETTING SOME RECORD HIGHS FOR TODAY.
BUT THE WARMING TREND WON'T BE DONE YET! ON SUNDAY...WITH THE TROUGH
AXIS SETTING UP VERY NEAR THE TX AND NM STATE LINE...STRONG WARM AIR
ADVECTION WILL BE ADDED INTO THE MIX LEADING TO POSSIBLY THE WARMEST
DAY OF THE YEAR SO FAR. IN THE TRADITIONAL WARM SPOTS OF THE
CWA...INCLUDING BGD AND OTHER LOCATIONS IN THE BEAVER AND CANADIAN
RIVER VALLEYS...HIGHS COULD BE INTO THE TRIPLE DIGITS. IF BORGER
HITS 100 DEGREES...IT WOULD BE THE EARLIEST TRIPLE DIGIT READING OF
THE THREE CLIMATE SITES WE HAVE RECORDS FOR. MOS GUIDANCE INDICATES
SOME LOCATIONS IN THE WESTERN PANHANDLES COULD BE FLIRTING WITH WIND
ADVISORY CRITERIA...BUT WILL KEEP WINDS BELOW CRITERIA FOR NOW. IF
THE TROUGH SETS UP JUST A LITTLE FURTHER EAST...AND CONTINUES TO
SLIDE EAST THROUGH THE AFTERNOON AS THE RAW GFS INDICATES...THEN
WINDS WILL LIKELY BE MUCH LIGHTER ACROSS THE WESTERN PANHANDLES.
MODELS BEGIN TO DIVERGE ON SOLUTIONS BEYOND SUNDAY...MAINLY DUE TO
THE PRESENCE OF A BROAD AND DEEP UPPER LEVEL TROUGH ACROSS THE
WESTERN U.S.. AHEAD OF THE UPPER LEVEL TROUGH IS A SECOND SURFACE
LOW...WHICH IF THE GFS IS RIGHT...WILL MERGE WITH THE FIRST SURFACE
LOW LEADING TO A SURFACE PATTERN ON MONDAY VERY SIMILAR TO
SUNDAY....WITH MUCH THE SAME RESULT...WARM...DRY...AND WINDY.
HOWEVER...ECMWF SHOWS A SLOWER SOLUTION WITH THE UPPER LEVEL
TROUGH...THUS SHOWING THE NEW SURFACE LOW SLOWER TO DEVELOP. FOR NOW
CONSIDERING THE UNCERTAINTY....WENT CLOSE TO GUIDANCE AND THE
PREVIOUS FORECAST.
THE BIGGEST IMPACT IN THE DIFFERENCES OF THE TIMING OF THE UPPER
LEVEL TROUGH IS THE TUESDAY NIGHT INTO SUNDAY TIME FRAME. THE GFS
SHOWS THE UPPER LEVEL LOW CLOSING OFF ACROSS THE FAR NORTHERN U.S.
WITH ONLY A POSITIVELY TILTED TROUGH ACROSS THE SOUTHERN PLAINS.
WHEREAS THE ECMWF SHOWS NOT ONLY THE CLOSED LOW ACROSS THE NORTHERN
U.S. BUT ALSO A SECOND UPPER LEVEL LOW CLOSING OFF OVER THE FOUR
CORNERS REGION. AS A RESULT...THE ECMWF IS EVEN SLOWER AS COMPARED TO
THE GFS. WITH THE SURFACE PATTERN...THE GFS SHOWS THE COLD FRONT
PUSHING THROUGH THE PANHANDLES TUESDAY NIGHT...WHILE WITH THE
ECMWF...THE FRONT BECOMES A STATIONARY FRONT OVER THE REGION ON
WEDNESDAY...BEFORE FINALLY PUSHING THROUGH THE REGION WEDNESDAY
NIGHT. THE UPPER LEVEL PATTERN IN THE ECMWF SEEMS ANOMALOUS FOR SO
LATE IN THE SEASON...THUS THE FORECAST FAVORS THE GFS SOLUTION.
JOHNSON
FIRE WEATHER...
TEMPERATURES TODAY WILL BE WELL ABOVE NORMAL AND THOUGH DRY
CONDITIONS CONTINUE...RELATIVELY LIGHT WINDS WILL PRECLUDE ANY
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY. HOWEVER...BY
TOMORROW...AN APPROACHING SURFACE TROUGH WILL LEAD TO CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.
UNFORTUNATELY...THE PATTERN WILL BE SLOW TO CHANGE AS MONDAY AND
TUESDAY WILL ALSO BRING ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS.
A COLD FRONT PUSHING THROUGH THE REGION ON TUESDAY NIGHT WILL BRING
SOME RELIEF...AS RELATIVE HUMIDITY VALUES WILL REMAIN NEAR OR ABOVE 20
PERCENT FROM WEDNESDAY THROUGH THE END OF THE WEEK.
JOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
10/17Hazardous weather outlook, May 7, 4:24 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 424 AM CDT SAT MAY 7 2011 OKZ001>003-TXZ001>020-072100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 424 AM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES ON SUNDAY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY GRASSES. AS A RESULT...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY MORNING INTO EARLY SUNDAY EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND DRY GRASSES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY NIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH TUESDAY. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:27 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.